Antiobiotics or Probiotics cause Hemorrhoids?

Patient

Q: Can Amoxicillin (antiobiotics) or Probiotics cause hemorrhoids?

Symptoms:  There is a blue-purple painless bump near the anus.
Doctor

A:   Thank you for your question. The consumption of antibiotic medication or probiotic supplements are not associated with the development of hemorrhoids. However, these medications may lead to constipation in some patients. Prolonged constipation and hard stool can lead to the development of hemorrhoids.

Thank you for consulting AskTheDoctor.com

Related Q&A

Q: Reference ID 541038. I wanted to write to advise how I am going. I have been on the multi vitamin and the other vitam...

Q: I have pain when breathing in mainly in my throat but if I strain myself I have some pain in upper chest throats and ...

Q: I had a negative strep test 4 days ago but now I have white spot on my throat

Q: I've had a sore throats now for more than a week with what feels like swollen painful glands. I have a history of sin...

Q: Hello. Can you please diagnose from the images provided what is wrong with my throat, and what I can do to treat/heal...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews